Only a few cases of Turner syndrome (TS) with ischemic stroke have been reported. Various arteriopathies of the cerebral arteries, including fibromuscular dysplasia, congenital hypoplasia, moyamoya syndrome, and premature atherosclerosis have been assumed to be the cause of ischemic stroke in TS. There has been no case report of a TS patient presenting with an embolic stroke pattern without any cerebral arteriopathy. A 28-year-old woman with TS was referred to our hospital because of abnormal brain magnetic resonance imaging (MRI) findings. She underwent brain MRI at the referring hospital because she experienced sudden-onset diffuse headache. Diffusion-weighted imaging revealed multiple acute embolic infarcts in different vascular territories. Intracranial and extracranial arterial disease was not detected on cerebral magnetic resonance angiography and carotid sonography. Embolic source workups, including transthoracic and transesophageal echocardiography, Holter monitoring, and transcranial Doppler shunt study, were all negative. Hypercoagulability and vasculitis panels were also negative. Our patient was diagnosed with cryptogenic embolic stroke. This is the first report of a TS patient with an embolic stroke pattern. Our case shows that ischemic stroke in TS could be due to embolism as well as the various cerebral arteriopathies documented in previous reports.

This content is only available via PDF.
Open Access License / Drug Dosage / Disclaimer
This article is licensed under the Creative Commons Attribution-NonCommercial 4.0 International License (CC BY-NC). Usage and distribution for commercial purposes requires written permission. Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug. Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.